Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2009, 4:12 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 4:12 AM CDT (09:12 UTC)
- Expired
- Jun 18, 2009, 4:45 AM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:20 AM CDT | TSTM WND GST 70 | 3 S Monowi, NE | THUNDERSTORM WINDS ESTIMATED UP TO 70 MPH. ACCOMPANIED BY PEA SIZE HAIL. DELAYED REPORT FROM THE EARLY MORNING OF JUNE 18TH 2009. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 180912
SVRLBF
NEC015-089-180945-
/O.NEW.KLBF.SV.W.0138.090618T0912Z-090618T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 AM CDT
* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LYNCH...OR 10 MILES EAST OF SPENCER...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONOWI BY 425 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.
&&
LAT...LON 4294 9845 4293 9839 4288 9830 4276 9830
4268 9851 4300 9869 4300 9868 4300 9850
TIME...MOT...LOC 0913Z 252DEG 30KT 4288 9850
$$
132 follow-up statements
000
WWUS53 KLBF 180923
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 AM CDT THU JUN 18 2009
NEC015-089-180945-
/O.CON.KLBF.SV.W.0138.000000T0000Z-090618T0945Z/
HOLT NE-BOYD NE-
423 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN BOYD AND NORTHEASTERN HOLT COUNTIES...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MONOWI...OR 15 MILES SOUTHEAST OF PICKSTOWN...MOVING
EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONOWI BY 430 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.
&&
LAT...LON 4294 9845 4293 9839 4288 9830 4276 9830
4268 9851 4300 9869 4300 9868 4300 9850
TIME...MOT...LOC 0923Z 264DEG 22KT 4287 9838
$$
13000
WWUS53 KLBF 180940
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 AM CDT THU JUN 18 2009
NEC015-089-180949-
/O.EXP.KLBF.SV.W.0138.000000T0000Z-090618T0945Z/
HOLT NE-BOYD NE-
440 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD AND NORTHEASTERN
HOLT COUNTIES WILL EXPIRE AT 445 AM CDT...
THE STORM WHICH HAD PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY
AND NO LONGER POSES A SEVERE WEATHER THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4294 9845 4293 9839 4288 9830 4276 9830
4268 9851 4300 9869 4300 9868 4300 9850
TIME...MOT...LOC 0939Z 264DEG 22KT 4288 9825
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:52 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 18, 3:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 AM CDT THU JUN 18 2009 .DISCUSSION... MCS/MCV MOVING ACROSS NORTHEAST CWA AND SHOULD BE OUT BEFORE LONG AND WE WILL AWAIT THE NEXT ROUND THIS AFTERNOON AND EVENING. TWO MAIN FEATURES IN WATER VAPOR THAT WILL BE PLAYERS FOR NEXT 24HRS OR SO WILL BE THE SOUTHERN STREAM TROF THAT WILL BE SHEARING APART AND NORTHERN STREAM TROF CROSSING MOVING TOWARD THE NORTHERN ROCKIES ATTM. SEEMS TO BE A DISTINCT SPIN SHOWING UP IN SE UTAH WHICH SHOULD RIDE THE MODERATELY FAST SW FLOW INTO HIGH PLAINS THIS AFTERNOON AND LOOKS TO INTERACT WITH SFC BOUNDARY/WEAK COLD FRONT THAT WILL BE MOVING SE INTO NEB. LARGE SCALE ASCENT FROM THIS WAVE...APPROACHING ROCKIES TROF AND FAVORABLE UPPER JET MAXIMA. FAIRLY DRY AIR BEHIND FRONT WILL LIMIT STRONGER LLVL INSTABILITY WITH MOISTURE POOLING AHEAD OF FRONT IN EASTERN CWA MAY BE AROUND 2500-3000 J/KG. STRONG SHEAR ALOFT SHOULD BE SUPPORTIVE OF A FEW SUPERCELLS BUT OVERALL THREAT SEEMS TO BE LESS THAN WED WITHOUT THE STRONGLY BACKED LLVL WINDS...WHICH SHOULD BE WELL NORTHEAST OF CWA AHEAD OF WARM FRONT. UPPER TROF WILL PUSH ACROSS CWA OVERNIGHT AND EXPECT CONVECTION TO HOLD IN THROUGH EARLY MORNING HOURS SIMILAR TO CURRENT CONDITIONS BUT SEVERE THREAT LOOKS TO BE FAIRLY SMALL. DID MAKE SOME TWEAKS TO POPS FOR THIS ANTICIPATED SCENARIO OVER NEXT 24 HOURS. BEYOND THIS QUIET WX SHOULD RETURN FOR FRIDAY AS RIDGE BUILD IN OVHD AND LARGER TROF BEGINS TO SWING INTO WESTERN CONUS. LOOKS TO BE STRONG MOISTURE FEED FROM SUBTROPICS AND WESTERN GULF SO ACTIVE WEATHER LIKELY TO RETURN FOR THE WEEKEND. TEMPS THROUGH NEXT 5 DAYS GENERALLY AT OR ABOVE SEASONAL LEVELS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 17, 11:50 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1150 PM CDT WED JUN 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-190500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1150 PM CDT WED JUN 17 2009 /1050 PM MDT WED JUN 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A CHANCE FOR SEVERE WEATHER WILL REMAIN THROUGH THE EARLY MORNING HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVERNIGHT AND AS THUNDERSTORMS CONTINUE TO DEVELOP THROUGH THE NIGHT...LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE...AS WILL DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN ON THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO VALENTINE. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jun 17, 10:20 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 5 W TAYLOR 41.77N 99.48W
06/17/2009 M2.75 INCH LOUP NE LAW ENFORCEMENT
BASEBALL SIZED HAIL CAUSED WINDOW DAMAGE TO VEHICLES AND
RANCH HOUSE.
&&
CARMELLocal storm report, Jun 18, 12:43 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 13 E CHAPPELL 41.09N 102.22W
06/18/2009 E1.00 INCH DEUEL NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:08 PM CDT | Tornado Warning | LBF | Custer | 37 min |
| Jun 17, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Jun 17, 7:41 PM CDT | Tornado Warning | LBF | Custer | 49 min |
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jun 17, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 17, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Jun 17, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| Jun 17, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 17, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 53 min |
| Jun 17, 10:40 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 17, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 17, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jun 18, 12:15 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Jun 18, 12:25 AM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 50 min |
| Jun 18, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Jun 18, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 18, 1:16 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 44 min |
| Jun 18, 1:30 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 30 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 18, 1:51 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 39 min |
| Jun 18, 2:01 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, McPherson, Thomas | 29 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 51 min |
| Jun 18, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jun 18, 3:46 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 44 min |
| Jun 18, 4:11 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Jun 18, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.